Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 3, NWS Charleston, WV

February 18, 2022Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this wind advisory at Feb 18, 2022, 2:02 PM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at Feb 19, 2022, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2022, 2:02 PM EST (19:02 UTC)
In effect from
Feb 19, 2022, 10:00 AM EST
Expired
Feb 19, 2022, 6:00 PM EST
In force
8 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS71 KRLX 181902
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
202 PM EST Fri Feb 18 2022

WVZ522-523-525-526-190315-
/O.NEW.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/
Southeast Webster-Northwest Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
202 PM EST Fri Feb 18 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Southeast Webster, Northwest Pocahontas, Northwest 
  Randolph and Southeast Randolph Counties.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
218 
WWUS71 KRLX 190257
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
957 PM EST Fri Feb 18 2022

WVZ522-523-525-526-191200-
/O.CON.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/
Southeast Webster-Northwest Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
957 PM EST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northwest Randolph, Southeast Randolph, Southeast 
  Webster and Northwest Pocahontas Counties.

* WHEN...From 10 AM to 6 PM EST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
530 
WWUS71 KRLX 190942
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
442 AM EST Sat Feb 19 2022

WVZ524-191745-
/O.EXA.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/
Southeast Pocahontas-
Including the city of Marlinton
442 AM EST Sat Feb 19 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Southeast Pocahontas County.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WVZ522-523-525-526-191745-
/O.CON.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/
Southeast Webster-Northwest Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
442 AM EST Sat Feb 19 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northwest Randolph, Southeast Randolph, Southeast 
  Webster and Northwest Pocahontas Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
525 
WWUS71 KRLX 191533
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1033 AM EST Sat Feb 19 2022

WVZ522>526-192300-
/O.CON.KRLX.WI.Y.0003.000000T0000Z-220219T2300Z/
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Marlinton, Elkins, and Harman
1033 AM EST Sat Feb 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Randolph, Pocahontas, and eastern Webster Counties.

* WHEN...Through 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 18, 12:55 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 18, 12:55 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1255 PM EST Fri Feb 18 2022

.SYNOPSIS...
Lingering flurries possible under northwest flow through
tonight. Cool and windy from a clipper Saturday. High pressure
Sunday into Monday with a warming trend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1200 PM Friday...

Northwest flow will continue to advect moisture from the Great Lakes
region into our area through the period. A very cold air is in place
as the H850 minus 10C line remains south of the area. Any lingering
moisture will fall as flurries or grapple with very little
accumulations if any. Lows tonight will plummet into the mid 20s
under strong radiational cooling night. Highs on Saturday will reach
the upper 30s during the afternoon hours.

Winds will gradually subside as the pressure gradient relaxes
through tonight.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1254 PM Friday...

High pressure will be in control through the period. Sunshine
and southerly winds will result in a much warmer second half of
the weekend, with high temperatures returning to above normal
values.

After Saturday night lows in the single digits in the mountains
and teens elsewhere, reading will warm into the 30s across the
highest elevations with 50s across much of the remainder of the
area.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1128 AM Friday...

An area of high pressure well to our east remains in control
early Monday with dry weather expected. However, moisture
flowing north ahead of low pressure over the Mid-Mississippi
valley will result in precipitation chances developing from the
southwest Monday afternoon.

Models then indicate precipitation chances increase as the low
approaches our area. As the low moves northeast, a cold front
is expected to push southeast Tuesday night into Wednesday. The
front will then return back north as an upper level system moves
out of the plains resulting in more unsettled weather.

A surface low and a cold front will then push southeast on
Thursday night and Friday.

WPC currently indicates that more than 3 inches of precipitation may
fall across southern portions of the region during this time period
with lessor amounts across the north.  Much of this precipitation
will be in the form of rain.  We will continue to monitor this
system for later watches and warnings.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1200 PM Friday...

Moisture from the Great Lakes, advected by northwest flow into our
area, will maintain light snow showers, or flurries across the
area through this evening. This snow could produce periods of
MVFR/IFR along their path, mainly at EKN and BKW. Otherwise,
surface high pressure provide dry conditions by the end of the
period.

Westerly strong gusty winds will subside this afternoon and evening,
becoming light from the southwest.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Moderate to high.

ALTERNATE SCENARIOS: None.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    L    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR conditions possible across the mountains late Saturday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...ARJ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Feb 18, 11:53 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1153 AM EST Fri Feb 18 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-191700-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1153 AM EST Fri Feb 18 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Unsettled weather Tuesday through Friday will bring several periods
of rain that could be heavy at times to the region. This may result
in water issues. Watches and warnings may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 18, 9:46 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            10 S RIO GRANDE         38.73N 82.37W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            HIGH WATER REPORTED AT THE INTERSECTION OF
            HANNAN TRACE ROAD AND OH STATE ROUTE 775.

&&

CG
Local storm report, Feb 18, 9:47 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            6 SSE RIO GRANDE        38.81N 82.32W
02/18/2022                   GALLIA             OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-775 NORTH BEYOND
            SR-790 TO SR-141, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 18, 10:01 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            10 W OAK HILL           38.89N 82.76W
02/18/2022                   JACKSON            OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-139 NORTH BEYOND
            SPRUCE HOLLOW RD TO SR-279, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 18, 10:37 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 ENE RIO GRANDE        38.90N 82.30W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            WATER FLOWING OVER THE ROAD ALONG OHIO STATE
            ROUTE 850.

&&

CG
Local storm report, Feb 18, 10:40 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 ESE VINTON            38.94N 82.25W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            HIGH WATER REPORTED OVER THE ROAD AT THE
            INTERSECTION OF WHITE OAK ROAD AND OHIO
            STATE ROUTE 554.

&&

CG
Local storm report, Feb 18, 11:28 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     FLOOD            GLOUSTER                39.50N 82.09W
02/18/2022                   ATHENS             OH   PUBLIC

            FLOODING REPORTED ALONG OAKDALE ROAD.

&&

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 8:48 PM ESTSpecial Weather StatementRLXCabell, Putnam42 min
Feb 17, 10:20 PM ESTAreal Flood WarningRLXCabell, Calhoun, Jackson, Kanawha, Lincoln, Putnam and 1 more6 hr
Feb 17, 10:42 PM ESTSpecial Weather StatementRLXCabell, Mason48 min
Feb 17, 11:23 PM ESTSpecial Weather StatementRLXPleasants, Wirt, Wood22 min
Feb 17, 11:28 PM ESTSpecial Weather StatementRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne32 min
Feb 17, 11:55 PM ESTSpecial Weather StatementRLXPleasants, Ritchie, Tyler, Wirt, Wood20 min
Feb 18, 12:00 AM ESTSpecial Weather StatementRLXJackson, Lincoln, Mingo, Putnam, Roane30 min
Feb 18, 12:15 AM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Pleasants, Ritchie, Tyler, Wirt30 min
Feb 18, 12:30 AM ESTSpecial Weather StatementRLXBoone, Kanawha, Logan, Mingo, Roane30 min
Feb 18, 12:38 AM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis22 min
Feb 18, 12:54 AM ESTSpecial Weather StatementRLXBoone, Clay21 min
Feb 18, 12:59 AM ESTSpecial Weather StatementRLXBraxton, Gilmer, Lewis31 min
Feb 18, 3:39 AM ESTAreal Flood WarningRLXTyler9 hr
Feb 18, 7:39 AM ESTAreal Flood WarningRLXPleasants, Tyler10 hr
Feb 18, 11:16 AM ESTRiver Flood WarningRLXJackson, Wood56 hr
Feb 18, 11:19 AM ESTRiver Flood WarningRLXMason44 hr

Nearby

Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.